MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21790400
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 13-sep-2022: based on the available information, the malfunction did lead to, or might led to, death or a serious injury.A device history register review have been completed, and no deviation or changes were found during manufacturing of the device.Further investigations needed.This is a late report.
 
Event or Problem Description
On 13-sep-2022: it was reported that when hearing aids were charging overnight into the next morning the charger was melted.The incident happened on (b)(6) 2022, and was replaced the same day.
 
Event or Problem Description
13-sep-2022: it was reported that when hearing aids were charging overnight into the next morning the charger was melted.The incident happened on 08-aug-2022, and was replaced the same day.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).13-sep-2022: based on the available information, the malfunction did lead to, or might led to, death or a serious injury.A device history register review have been completed, and no deviation or changes were found during manufacturing of the device.Further investigations needed.This is a late report.11-oct-2022: added code ''analysis of production records'' in types of investigation in h6.Added ''manufacturers ref# (b)(4) to narrative.Unticked h7 as no remedial actions have been done.Changed h8 to ''initial use of device''.Pending investigation results.
 
Additional Manufacturer Narrative
Manufacturers ref#(b)(4).(b)(6) 2022: based on the available information, the malfunction did lead to, or might led to, death or a serious injury.A device history register review have been completed, and no deviation or changes were found during manufacturing of the device.Further investigations needed.This is a late report.(b)(6) 2022: added code ''analysis of production records'' in types of investigation in h6.Added ''manufacturers ref# (b)(4)'' to narrative.Unticked h7 as no remedial actions have been done.Changed h8 to ''initial use of device''.Pending investigation results (b)(6) 2022: corrected date in g3.Pending investigation results (b)(6) 2022: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.No investigations done on the actual device.Trended case investigation results: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.The clinical investigation concluded: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register based on the information the case is still considered reportable as the event / incident did lead to, or might led to, death or a serious injury.No further information is expected.
 
Event or Problem Description
(b)(6) 2022: no further information is expected.(b)(6) 2022: it was reported that when hearing aids were charging overnight into the next morning the charger was melted.The incident happened on (b)(6) 2022, and was replaced the same day.
 
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).13-sep-2022: based on the available information, the malfunction did lead to, or might led to, death or a serious injury.A device history register review have been completed, and no deviation or changes were found during manufacturing of the device.Further investigations needed.This is a late report.11-oct-2022: added code ''analysis of production records'' in types of investigation in h6.Added ''manufacturers ref#: (b)(4)" to narrative.Unticked h7 as no remedial actions have been done.Changed h8 to ''initial use of device''.Pending investigation results.09-nov-2022: corrected date in g3.Pending investigation results.
 
Event or Problem Description
13-sep-2022: it was reported that when hearing aids were charging overnight into the next morning the charger was melted.The incident happened on (b)(6) 2022, and was replaced the same day.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15416763
Report Number3005650109-2022-00032
Device Sequence Number6618874
Product Code OSM
UDI-Device Identifier05708296214457
UDI-Public05708296214457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21790400
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
08/18/2022
08/18/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date10/12/2022
11/10/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale